Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 12, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 8, 2003, 6:09 PM EDT for Coos County, New Hampshire. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2003, 6:09 PM EDT (22:09 UTC)
- Expired
- Jul 8, 2003, 7:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Coos County, NH
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:45 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 8, 2:45 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 245 PM EDT TUE JUL 8 2003 IN THE SHORT TERM...THE MAJOR CONCERN CONTINUES TO BE THE POTENTIAL FOR SEVERE WX. LAPS SHOW CAPES IN THE 500 -1500 J/KG RANGE WITH SOME INCREASE IN INSTABILIY EXPECTED OVER THE NEXT COUPLE HOURS. BTV VAD WIND PROFILE SHOWS WINDS VEERING WITH HEIGHTS...WITH WINDS AROUND 40 KTS AT 10000 FT. MODELS SHOW BEST DYNAMICS NORTH...WITH CELLS SOUTH OF BURLINGTON WIDELY SCATTERED. A LINE OF SCATTERED TSTMS TO PUSH INTO NORTHWESTERN MAINE OVER THE NEXT COUPLE HOURS...WITH SOME SEVERE WEATHER STILL POSSIBLE. WILL HOLD ONTO SEVERE WX POTENTIAL SPS...AND WILL KEEP ENHANCED WORDING NORTH. AFTER THIS EVENING...HIGH PRESSURE BUILDS IN WED AND THU. NOTED GEM/GFS DO NOT BRING FRONT AS FAR SOUTH AS ETA/UKMET ON WED. CONSENSUS KEEPS PRECIP JUST ON SOUTHERN FRINGE...SO WILL HOLD OFF ON MENTION ATTM. LOW PRESSURE TRACKS THROUGH WESTERN QUEBEC...LIFTING A RATHER STRONG WARM FRONT ACROSS THE REGION FRIDAY/FRIDAY NIGHT. ETA IS THE SLOWEST...GFS SLIGHTLY FASTER...AND UKMET/GEM WHICH BRING IN PRECIP THURSDAY NIGHT. GFS BEST COMPROMISE...GIVEN WARM AIR ADVECTION AND MODEL AGREEMENT...WILL GO WITH LIKELY POPS FRIDAY/FRIDAY NIGHT. WILL GENERALLY TAKE MAV/ETA/FWC COMPROMISE ON TEMPS...EXCPET FOR TONIGHT WILL GO ABOVE ALL MOS GUIDANCE WITH WARM AIR AHEAD OF THE COLD FRONT. ALSO WILL BUY COOLER MEX GUIDANCE FOR FRI IN THE ONSHORE FLOW. LOOKING AHEAD...GEM/UKMET/GFS/EUROPEAN IN ABOVE AVERAGE AGREEMENT... GIVING A SIMILAR WEATHER PATTERN FOR DAYS 4-7. LOW PRES LIFTS NORTH INTO QUEBEC SATURDAY. THEN A BROAD AND SHALLOW TROF SETS UP IN THE NORTHEAST SUNDAY...WITH A SERIES OF WEAK DISTURBANCES CROSSING WHICH ARE TOO FAR OUT TO TIME. MEX GIVING 24-HR POPS OF 40-50 WHICH SEEMS OVERDONE WITHOUT A STRONG FEATURE PASSING. WILL GENERALLY CARRY 20-30 POPS SUN-TUE. SLIGHTLY BELOW NORMAL TEMPERATURES PROGGED BY MEX SEEM FINE. MARINE: NO HEADLINES. WILL KEEP MENTION OF FOG TONIGHT BASED ON SATELLITE/OBS. .GYX... ME...NONE. NH...NONE. APFFEL
Hazardous weather outlook, Jul 8, 4:00 AM EDT, 14 hours 9 minutes before
MEZ007>009-012>014-018>028-NHZ001>010-013-014-081000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 400 AM EDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH SOME SCATTERED STRONG THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND END THIS EVNENING. SOME OF THESE STORMS MAY PRODUCE LOCALLY HEAVY DOWNPOURS AND STRONG WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 8, 4:40 PM EDT, 1 hour 29 minutes before
MEZ007>009-NHZ001-002-082145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 440 PM EDT TUE JUL 8 2003 ...STRONG...AND POSSIBLY SEVERE...THUNDERSTORMS WILL MOVE INTO FAR NORTHERN NEW HAMPSHIRE AND THE WESTERN MOUNTAINS OF MAINE LATE THIS AFTERNOON... AT 430 PM WEATHER RADAR SHOWED SCATTERED STRONG AND SOME SEVERE THUNDERSTORMS DEVELOPING ALONG A LINE EXTENDING FROM NORTHWEST MAINE ACROSS QUEBEC PROVINCE AND INTO NORTHERN VERMONT. THESE STORMS WERE MOVING TO THE EAST BETWEEN 30 AND 35 MPH AND WILL MOVE INTO NORTHERN PARTS OF OXFORD...FRANKLIN AND SOMERSET COUNTIES IN THE WESTERN MAINE MOUNTAINS AND COOS COUNTY IN FAR NORTHERN NEW HAMPSHIRE BETWEEN 515 AND 545 PM. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...HEAVY RAIN AND GUSTY WINDS. THERE IS THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL NEWS STATION FOR ANY POSSIBLE SEVERE THUNDERSTORM WARNINGS FROM THE NATIONAL WEATHER SERVICE THAT WOULD BE ISSUED IF THE THREAT OF SEVERE WEATHER...LARGE HAIL OR DAMAGING WINDS...BECOMES IMMINENT OR IF REPORTS OF SEVERE WEATHER ARE RECEIVED BY THE NATIONAL WEATHER SERVICE. PEOPLE LIVING OR VACATIONING IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER. HEAD FOR SAFE SHELTER AT THE FIRST SIGN OF ANY THUNDERSTORMS. SJC
Special weather statement, Jul 8, 5:45 PM EDT, 24 minutes before
MEZ007>009-NHZ001-002-082300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 545 PM EDT TUE JUL 8 2003 ...STRONG...AND POSSIBLY SEVERE...THUNDERSTORMS WILL MOVE ACROSS FAR NORTHERN NEW HAMPSHIRE AND THE WESTERN MOUNTAINS OF MAINE EARLY THIS EVENING... AT 540 PM WEATHER RADAR SHOWED SCATTERED STRONG THUNDERSTORMS IN THE WESTERN MAINE MOUNTAINS AND OTHER STRONG...AND SOME SEVERE... THUNDERSTORMS MOVING ACROSS NORTHERN VERMONT AND PARTS OF QUEBEC PROVINCE. THESE STORMS WERE MOVING TO THE EAST AT 35 MPH AND WILL AFFECT NORTHERN AREAS OF OXFORD...FRANKLIN AND SOMERSET COUNTIES IN THE WESTERN MAINE MOUNTAINS AND COOS COUNTY IN FAR NORTHERN NEW HAMPSHIRE BETWEEN 545 AND 700 PM. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...HEAVY RAIN AND GUSTY WINDS. THERE IS THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS IF THUNDERSTORMS BECOME SEVERE. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL NEWS STATION FOR ANY POSSIBLE SEVERE THUNDERSTORM WARNINGS FROM THE NATIONAL WEATHER SERVICE THAT WOULD BE ISSUED IF THE THREAT OF SEVERE WEATHER...LARGE HAIL OR DAMAGING WINDS... BECOMES IMMINENT OR IF REPORTS OF SEVERE WEATHER ARE RECEIVED BY THE NATIONAL WEATHER SERVICE. PEOPLE LIVING OR VACATIONING IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER. HEAD FOR SAFE SHELTER AT THE FIRST SIGN OF ANY THUNDERSTORMS. SJC
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:46 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 24 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.